I ask you to please spare some kind thoughts for my friend Ms Swan (her blog name), who has had a really rough time lately. First, her landlord told her housemates that they had to move out, which Ms Swan didn't really mind because she didn't like the living situation either, but it was stressful for her because they were very spiteful. Since they've moved out, some very suspicious things have happened. 1) Her mail was cut off because someone notified the post office that the house was being vacated. She found this out when she got home and saw the bright pink tag on her mailbox. Ms Swan has diabetes and gets her medication via mail order pharmacy, and her prescription was returned. She did get everything straightened out but she didn't get her medication until about two weeks after it was supposed to be delivered. 2) The muffler fell off her car. 3)All of her tires were slashed. She called the police, who told her that this was probably a revenge act since no other vehicle in the neighborhood was attacked.
Ms Swan is very overweight due to a thyroid condition and the diabetes (she was quite slim until about four years ago) and signed up for the one insurance plan offered by the agency that paid for gastric-bypass surgery. There's quite a bit of medical evidence that this procedure essentially cures type 2 diabetes in adult patients (98% of the study participants had their symptoms disappear. Ninety-eight percent!!), which is why she was pursuing this option. The insurance company approved her for the surgery last August and she had started the pre-surgery procedures (counselling, changing her diet, etc), but then the agency dropped this plan for 2008. The replacement plan also covered the surgery but made her start the whole process over, frustrating her to no end. (There is only one doctor approved to do this surgery and he's booked about four months in advance. She can't even set an appointment until she has completed the mandatory pre-surgery program. Again.)
Between the vengeful ex-roommate, her financial issues (because of having to pay the full rent as well as the high cost of her medications at the beginning of the year until her deductible is met), and all the stuff about surgery, she's been really stressed out.
10 days ago, her friend took her to the hospital because it was obvious that something was really wrong. Ms Swan's blood pressure was dangerously high, and she was on the verge of a heart attack. She stayed in the hospital overnight until her blood pressure was brought down to a reasonable level. Unfortunately, that medication threw her insulin out of whack, so during the next five days, she was as sick as a dog while the doctor tweaked the dosage until her body found a balance. This was an expected side effect, but still unpleasant.
She has allergies, and her doctor took her off that medication (because increased blood pressure is a common side effect), and gave her a nasal steroid spray instead. These are generally quite safe but there are also some uncommon, but known, side effects with that medication as well. Ms Swan found this out on Saturday when she woke up and couldn't see out of one eye and had only limited vision and extreme sensitivity to light out of the other. Apparently, this steroid spray had ulcerated the backs of her eyes (three in one eye, and one in the other). Thankfully, these will heal and her vision will return but it does take some time. She's staying with a friend of hers this week, so she's being taken care of.
She's a tough lady, and not a complainer at all, and it hurts to see her suffering so.